Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jul 12, 2012, 3:21 PM EDT for Craven County, Hyde County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 12, 2012, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Craven County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 79 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WWUS82 KMHX 121921
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU JUL 12 2012
NCZ046-047-080-081-092>094-122015-
BEAUFORT-CRAVEN-JONES-MAINLAND DARE-MAINLAND HYDE-PAMLICO-TYRRELL-
321 PM EDT THU JUL 12 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS
PAMLICO...CRAVEN...JONES...BEAUFORT...MAINLAND DARE...MAINLAND HYDE
AND TYRRELL COUNTIES THROUGH 415 PM EDT...
AT 319 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
ENGELHARD TO 12 MILES NORTHEAST OF NEW BERN...MOVING SLOWLY
SOUTHEAST.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3561 7588 3536 7606 3537 7643 3542 7640
3542 7641 3518 7653 3507 7700 3495 7711
3533 7713 3543 7685 3536 7664 3538 7659
3544 7682 3551 7662 3544 7659 3553 7648
3553 7657 3575 7594 3557 7583
TIME...MOT...LOC 1919Z 313DEG 2KT 3554 7601 3523 7691
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:51 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 12, 1:51 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 151 PM EDT THU JUL 12 2012 .SYNOPSIS... A STATIONARY FRONT WILL LINGER OFF THE NORTH CAROLINA COAST INTO FRIDAY...WHILE SLOWLY WEAKENING. HIGH PRESSURE BUILDS IN FROM THE WESTERN ATLANTIC THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 135 PM THURS...THE STALLED FRONTAL BOUNDARY REMAIN ORIENTED SW TO NE BUT HAS MOVED JUST INLAND OF THE COAST OVER THE PAST FEW HOURS BASED ON LATEST SURFACE/BUOY OBS. NUMEROUS SHOWERS HAVE DEVELOPED INLAND OVER THE PAST TWO HOURS. AGAIN...ONLY MINOR TWEAKS TO THE TEMPS/DEWPOINTS AND FOR POPS/WX FOR INLAND ZONES TO REFLECT RECENT TRENDS IN SURFACE OBSERVATIONS AND RADAR IMAGERY. WHILE UPPER LEVEL SUPPORT WEAKENS TODAY A VERY MOIST AIRMASS WILL PERSIST ACROSS THE REGION WITH PWATS IN EXCESS OF 2 INCHES THUS EXPECT A DECENT COVERAGE OF CONVECTION AGAIN THIS AFTERNOON. BEST CHANCES WILL BE INLAND WHERE GREATER INSTABILITY WILL RESIDE...CAPE VALUES AROUND 1000-1500 J/KG...AND SEA BREEZE AND OTHER LINGERING BOUNDARY INTERACTIONS LIKELY TO OCCUR. GIVEN HIGH PWAT VALUES...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN AND COULD SEE LOCALIZED FLOODING OF POOR DRAINAGE AREAS IF STORMS TRAIN OVER THE SAME AREA. A FEW STORMS COULD BECOME STRONG TO SEVERE PRODUCING GUSTY WINDS BUT THE OVERALL SEVERE THREAT IS EXPECTED TO BE LOW. LITTLE CHANGE IN LOW LEVEL THICKNESSES WITH ABUNDANT CLOUDS ACROSS THE REGION EXPECT HIGHS SIMILAR TO YDA...IN THE LOW TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... AS OF 3 AM THU...LITTLE CHANGE IN THE OVERALL PATTERN TONIGHT WITH THE FRONT REMAINED STALLED ACROSS THE AREA AND GRADUAL HEIGHT RISES ALOFT. CONVECTION WILL GRADUALLY DISSIPATE THROUGH THE EVENING HOURS WITH LOSS OF INSOLATION BUT STRATIFORM PCPN WILL LIKELY PERSIST INTO THE EARLY MORNING HOURS...ESPECIALLY NEAR THE COAST AS HAS OCCURRED THE PREVIOUS COUPLE NIGHTS. SIGNIFICANT CLOUDS COVERAGE WILL HOLD LOWS MAINLY IN THE 68-75 DEGREE RANGE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 2 AM THU...FORCING ALOFT BEGINS TO WEAKEN FRI AS SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC BUILDS WEST. STILL HAVE DEEP MOISTURE IN PLACE WITH PRECIP WATER NEAR 2 INCHES SO WILL CONT CHC POPS MAINLY INLAND FRI AFTN. OVER THE WEEKEND PRECIP WTR LOWERS AND EXPECT LITTLE IF ANY CONVECTION INTO MON. MDLS DIFFER A BIT TUE AND WED WITH ECMWF HOLDING ON TO THE RIDGE WHILE GFS SHOWS BROAD UPR TRF TO THE W...KEPT ISOLD POPS IN DURING THE AFTN BOTH TUE AND WED. HIGH TEMPS WILL LIKELY HOLD A LITTLE BELOW 90 INLAND FRI THEN REACH AROUND 90 SAT. FROM SUNDAY ON EXPECT LOWER 90S INLAND WITH RDG NEAR OR JUST TO THE E. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... .SHORT TERM /THROUGH TONIGHT/... AS OF 145 PM THURS...VFR TO MVFR AVIATION CONDITIONS EXPECTED ACROSS ALL TAF SITES THIS AFTERNOON. ABUNDANT MOISTURE PERSISTS ACROSS ROUTES THROUGH THE SHORT TERM WITH A FRONTAL BOUNDARY STALLED ALONG SOUTHERN COAST...CURRENTLY OVER OAJ/EWN. CEILINGS CONTINUE TO BE DIFFICULT TO FORECAST WITH ABUNDANT MOISTURE IN PLACE. EXPECT CONVECTION TO BE BIGGEST PROBLEM THROUGH THE SHORT TERM WITH THE POTENTIAL FOR HEAVY RAIN AND DOWNBURST WINDS SHOULD STORMS BECOME SEVER. EXPECT CEILINGS TO LOWER TONIGHT TO MVFR IN BKN/OVC STRATUS BUT COULD SEE LOWERING TO IFR BRIEFLY BEFORE SUNRISE. FOG MAY ALSO BE AN ISSUE WITH GUIDANCE DROPPING BELOW 3SM FOR INLAND TAFS...CAPPED AT 3SM FOR NOW CONSIDERING PERSISTENCE FROM LAST NIGHT WHICH HAD MINIMAL CONDITIONS BELOW MVFR VSBYS/CEILINGS. .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 2 AM THU...FOG/STRATUS GOOD BET FRI MORN WITH LIGHT TO CALM WINDS AND MOIST LOW LVLS. ISOLD/SCT CONVECTION EXPECTED DURING THE AFTN FRIDAY AND SATURDAY WITH POSSIBLY SOME BRIEF REDUCTIONS IN CIGS/VSBYS. UPPER RIDGE OVER THE WESTERN ATLANTIC EXPANDS OVER THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH MAINLY VFR AFTER ANY EARLY MORNING FOG/STRATUS BURNS OFF. && .MARINE... .SHORT TERM /THROUGH TONIGHT/... AS OF 1040 AM THURS...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE EASTERLY TO NORTHEASTERLY WINDS NORTH OF CAPE HATTERAS GENERALLY 5-10 KNOTS...NORTH OF THE SURFACE BOUNDARY...WITH LIGHT NORTHERLY WINDS ACROSS SOUTHERN ZONES CLOSEST TO THE FRONT. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE SOUTHERN AND CENTRAL WATERS THROUGH THE SHORT TERM BRINGING LIGHT WINDS AOB 15 KT ACROSS THE WATERS...GENERALLY S/SWLY ACROSS THE SRN WATERS AND NE/ELY ACROSS THE NRN WATERS. SEAS WILL REMAIN AROUND 2-4 FT MAINLY IN MEDIUM PERIOD SWELLS AROUND 9-11 SECONDS BUT A SHORTER PERIOD CHOP AROUND 5 SECONDS MAY PERSIST ACROSS NEARSHORE ONSLOW BAY THIS MORNING. .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 2 AM THU...WEAK FRONT ALONG THE CST EARLY FRI WILL DISSIPATE WITH LIGHT S/SE WINDS DEVELOPING DURING THE AFTN. HIGH PRES WELL OFFSHORE WILL BECOME DOMINANT FEATURE FROM SAT ON WITH MAINLY S/SW WINDS OF 5 TO 15 KT...HIGHEST MON AS TROF DEVELOPS TO THE W. SEAS WILL BE 2 TO 3 FEET FRI...AN INCREASING SE SWELL WILL LEAD TO SOME 4 TO POSS 5 FOOT SEAS LATER SAT INTO MON. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...SK/DAG SHORT TERM...SK LONG TERM...RF AVIATION...RF/DAG MARINE...RF/SK/DAG
Hazardous weather outlook, Jul 12, 3:50 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 AM EDT THU JUL 12 2012 NCZ029-044>047-079>081-090>095-098-104-130800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 350 AM EDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. THE STORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL BRINGING LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS STRONG TO MARGINALLY SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-130800- OUTER BANKS DARE- 350 AM EDT THU JUL 12 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FROM CAPE HATTERAS NORTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. ISOLATED TO SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. THE STORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL BRINGING LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS STRONG TO MARGINALLY SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU JUL 12 2012
NCZ046-047-080-081-092>094-122015-
BEAUFORT-CRAVEN-JONES-MAINLAND DARE-MAINLAND HYDE-PAMLICO-TYRRELL-
321 PM EDT THU JUL 12 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS
PAMLICO...CRAVEN...JONES...BEAUFORT...MAINLAND DARE...MAINLAND HYDE
AND TYRRELL COUNTIES THROUGH 415 PM EDT...
AT 319 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
ENGELHARD TO 12 MILES NORTHEAST OF NEW BERN...MOVING SLOWLY
SOUTHEAST.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3561 7588 3536 7606 3537 7643 3542 7640
3542 7641 3518 7653 3507 7700 3495 7711
3533 7713 3543 7685 3536 7664 3538 7659
3544 7682 3551 7662 3544 7659 3553 7648
3553 7657 3575 7594 3557 7583
TIME...MOT...LOC 1919Z 313DEG 2KT 3554 7601 3523 7691
29The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:11 AM EDT | Special Weather Statement | MHX | Dare | 64 min |
| Jul 12, 6:42 AM EDT | Special Marine Warning | MHX | 33 min | |
| Jul 12, 6:45 AM EDT | Special Weather Statement | MHX | Dare | 45 min |
| Jul 12, 3:50 PM EDT | Special Weather Statement | MHX | Pamlico | 40 min |
| Jul 12, 5:01 PM EDT | Special Weather Statement | MHX | Craven, Jones, Lenoir | 59 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.